Thunderstorm Wind, Logan
- When
- March 14, 7:25 PM CST
- Where
- Logan County, 10 mi WSW of Seward
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.745, -97.655
An area of surface low pressure moved through northern Oklahoma during the afternoon hours, with a warm front extending to the east, a dryline to the south, and a cold front extending to the west. Thunderstorms developed southeast of the low pressure during the early evening hours, producing brief severe winds and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of surface low pressure moved through northern Oklahoma during the afternoon hours, with a warm front extending to the east, a dryline to the south, and a cold front extending to the west. Thunderstorms developed southeast of the low pressure during the early evening hours, producing brief severe winds and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 14, 1:57 PM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT FRI MAR 14 2008
.DISCUSSION...
DEVELOPING SHORTWAVE IS APPROACHING THE AREA WITH A LOT OF
BOUNDARIES AT THE SURFACE THIS AFTERNOON. COLD FRONT IS JUST
NORTHWEST OF THE AREA EXTENDING ACROSS WESTERN KANSAS INTO THE
NORTHERN AND WESTERN PANHANDLES. DRYLINE IS MOVING INTO
SOUTHWESTERN PORTION OF THE AREA BRINGING STRONG WEST TO SOUTHWEST
WINDS AND MUCH DRIER AIR. STILL EXPECT ELEVATED FIRE WEATHER
CONCERNS IN THE SOUTHWEST AND WEST BEHIND THE DRYLINE. MID LEVEL
ECHOES HAVE BEEN PERSISTING IN KANSAS AND THE NORTHERN PANHANDLES
WITH THE SHORTWAVE. EXPECT CONVECTION TO INCREASE THIS EVENING AS
THE COLD FRONT MOVES SOUTHEAST INTO THE AREA. LOW LEVEL MOISTURE
HAS MIXED OUT IN THE WARM SECTOR ACROSS OKLAHOMA AND NORTH CENTRAL
TEXAS THIS AFTERNOON BUT DEEPER MOISTURE IS LURKING NOT TOO FAR
TO THE SOUTH. THE BEST LOW LEVEL MOISTURE WILL REMAIN ACROSS THE
EAST WHILE THE CAP WILL BE WEAKER TO THE NORTH SO THE NORTHEAST
PART OF THE AREA WILL HAVE THE HIGHEST CHANCES OF CONVECTION
TONIGHT. WILL ONLY KEEP SLIGHT CHANCE POPS IN CENTRAL AND
SOUTHEAST OKLAHOMA AND THE HIGHEST CHANCES ACROSS THE NORTH. WAVE
AND FRONT WILL BOTH EXIT THE REGION TOWARD SUNRISE. PATTERN WILL
SHIFT FROM ZONAL TO SOUTHWESTERLY THROUGH THE WEEKEND AS LONGWAVE
TROUGH DEVELOPS IN THE WESTERN UNITED STATES. AS THIS TROUGH
APPROACHES EARLY NEXT WEEK... STILL EXPECT HIGH CHANCES OF
PRECIPITATION WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL.
MEDIUM RANGE MODELS STILL DIFFER ON SPECIFIC SOLUTIONS SO WE WILL
HAVE TO WATCH EVOLUTION TO SEE WHERE ENHANCED AREA OF HEAVY RAIN
WILL OCCUR.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 45 60 39 64 / 20 0 0 10
HOBART OK 42 63 40 63 / 10 0 10 10
WICHITA FALLS TX 45 66 43 68 / 10 0 10 10
GAGE OK 36 59 37 57 / 20 0 10 10
PONCA CITY OK 42 53 35 60 / 80 10 0 10
DURANT OK 49 68 44 67 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ014>017-
021>024-027-033>039-044-045.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ021-022-033>038-
044.
TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>090.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083>089.
&&HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT FRI MAR 14 2008
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 PM CDT FRI MAR 14 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF NORTHERN... CENTRAL INTO SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH AND EAST OF A LINE FROM WOODWARD
... TO WATONGA...OKLAHOMA CITY...ADA...AND DURANT.
TIMING...
MAINLY THROUGH MIDNIGHT.
IMPACTS...
SUPERCELLS ARE POSSIBLE...SUPPORTING HAIL TO THE SIZE OF HALF
DOLLARS ...WINDS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
EVENING.
DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPED DURING THE LATE AFTERNOON ACROSS
NORTHWEST OKLAHOMA AND WILL CONTINUE TO SPREAD EASTWARD THIS EVENING
AS AN UPPER LEVEL DISTURBANCE MOVES FROM THE ROCKIES INTO THE
SOUTHERN PLAINS. MOISTURE AND INSTABILITY WILL BE LIMITED SOMEWHAT
INITIALLY BUT STRONG WIND SHEAR MAY SUPPORT A FEW SUPERCELLS ...WITH
HAIL TO THE SIZE OF HALF DOLLARS...WINDS TO NEAR 65 MPH. THE THREAT
OF SEVERE WEATHER WILL DIMINISH LATER IN THE EVENING AS A STRONG
COLD FRONT MOVES THROUGH THE AREA.
LOW LEVEL MOISTURE WILL SLOWLY INCREASE FROM SOUTHEAST INTO PARTS OF
CENTRAL OKLAHOMA THIS EVENING AS SOUTHERLY FLOW CONTINUES TO THE
EAST OF A SURFACE LOW PRESSURE CENTER IN SOUTHWEST OKLAHOMA. THE LOW
WILL MOVE SOUTHEAST THIS EVENING WITH ADDITIONAL THUNDERSTORM
DEVELOPMENT POSSIBLE FROM CENTRAL INTO SOUTHEAST OKLAHOMA IN THE
VICINITY OF THE LOW AND ASSOCIATED COLD FRONT MOVING THROUGH THE
AREA. WITH THE PRESENCE OF MODERATE INSTABILITY AND STRONG DEEP
LAYER SHEAR WILL SUPPORT THE POSSIBILITY OF SUPERCELLS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTHWEST WINDS AND LOW HUMIDITY FROM WESTERN NORTH TEXAS
INTO SOUTHWEST OKLAHOMA WILL RESULT IN THE POSSIBILITY OF EXTREME
FIRE BEHAVIOR IN THESE AREAS. WINDS WILL SHIFT INTO THE NORTHWEST
AND NORTH IN THESE AREAS THIS EVENING WHICH COULD RESULT IN
DIFFICULTIES FOR FIREFIGHTERS IN THOSE AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
AFTER A DRY WEEKEND...RAIN AND THUNDERSTORMS WILL INCREASE NEXT
MONDAY AND TUESDAY. ALTHOUGH SEVERE WEATHER WILL BE POSSIBLE...
THE GREATEST CONCERN MAY BE HEAVY RAIN.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL AFFECT MUCH OF THE PLAINS ON SUNDAY...AND THIS MAY
IMPACT TRAVELERS...ESPECIALLY IN WESTERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
JAMES/IISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 502 PM CDT FRI MAR 14 2008 OKZ005-010-142230- WOODWARD OK-WOODS OK- 502 PM CDT FRI MAR 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF WAYNOKA AT 502 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. THE STORM WILL AFFECT WAYNOKA AND LITTLE SAHARA STATE PARK THROUGH 530 PM. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 533 PM CDT FRI MAR 14 2008 OKZ005-006-011-142245- WOODS OK-ALFALFA OK-MAJOR OK- 533 PM CDT FRI MAR 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...NORTHERN MAJOR AND SOUTHERN WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF CARMEN AT 533 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. THE STORM WILL AFFECT AREAS AROUND ALINE AND CARMEN THROUGH 6 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 545 PM CDT FRI MAR 14 2008 OKZ005-006-142330- WOODS OK-ALFALFA OK- 545 PM CDT FRI MAR 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CARMEN AT 545 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY AS THIS STORM MOVES THROUGH THE CARMEN AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT FRI MAR 14 2008 OKZ010-011-142345- WOODWARD OK-MAJOR OK- 615 PM CDT FRI MAR 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF MOORELAND AT 615 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 PM CDT FRI MAR 14 2008 OKZ017-023-024-150100- BLAINE OK-CANADIAN OK-CADDO OK- 727 PM CDT FRI MAR 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN BLAINE...NORTHERN CADDO AND CANADIAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR BRIDGEPORT AT 727 PM CDT...MOVING EAST AT 35 MPH. WIND GUSTS OF AROUND 50 MPH ARE LIKELY WITH THIS STORM AS IT MOVES EASTWARD THROUGH CANADIAN COUNTY.
The Norman radar (KTLX), 57 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90303.